I Should Introduce Myself Properly


#1

I have posted on the forum a couple of times but realise that I have not actually introduced my self properly.  Being naturally shy, I have found this difficult.  However, I decided to make the effort at the weekend and typed out a long story only to have it disappear when I finished and the website seemed to go down.  So hear goes again.  I am 63 (64 next month), female and was diagnosed in 2012, although I had tremor, cramps and sleep problems for a few years prior to that.  One of my uncles on my father's side had PD and one of my cousins, also on my father's side, was diagnosed around the same time as me.  I don't know if that means there is a genetic connection or if that is only a coincidence. 

I have been married for almost 43 years, have three married children and 9 gorgeous grandchildren.  My mother lives near me and is very well at the age of 87.  I think she has found my diagnosis harder to come to terms with than anyone else in the family which I suppose in only natural.

I joined a local art group two years ago and seem to have an aptitude for painting.  I enjoyed art at school and I am enjoying it very much again now.  My handwriting has become small and untidy but I can draw and paint!

I have been on 1.57mg Mirapexin for over a year and I find that my symptoms are worsening again now.  When I saw my Parkinson's nurse in January she suggested changing me onto Madopar.  She thought that the side effect of compulsive eating would not be so bad with it.  However, I understand that it is not recommended for people who have asthma so I may not get it after all.  Do any other forum members who have asthma take Madopar?  I would be very interested to hear.  My asthma is not bad and well controlled. 

I have been reading some of your posts for some time now and find the information in them very helpful to me.    Thank you, Lexi


#2

Welcome, Lexi!

I just turned 68 this month, was diagnosed in 2002, but have had PD 16-17 years now.  I'm also a woman and am quite familiar with the disappearing post phenomenon.

My initial symptoms were worsening until I started on medication.  Mirapex was the first; I had no side effects and it eliminated the symptoms.  Over the years, though, they re-emerged, so I have added other meds. to my regime.  But I am exceptionally fortunate in having a slow-moving case.  I still play the piano and hike and study Tai Chi.  Painting?  Not a chance, with or without Parkinson's!

Sorry I cannot comment on Madopar -- no experience, no knowledge.  But I have read about genetic factors in PD.  Others on the forum will probably know more on that subject or will direct you to research findings online.

Again, welcome -- keep posting!

J


#3

Hi Lexi

welcome to the forum

 

I  do not have asthma but i do take madopar , i first started taking sinemet plus but had so many problems with nausea  vomiting  and sleepiness that i had to give up in the end and went onto madopar and never felt better

I had a molecular genetics test in January i am still waiting for the results  i am told they can take 8 weeks , my neurologist  offered the test as both me and my mother have parkinson's and my maternal grandfather had a dementing illness  but i was told there was only a small risk of it being a genetic problem and was more than likely to be down to environment, i was offered the test   so i decided to take it  i have brothers and children of my own and understandably want to be sure they are not at risk, if there is a genetic  link then  my children and brothers will be offered testing

My mother is a asthmatic she does not take madopar but she does take sinemet plus without any problems

 


#4

Thank you J and Shelly for your response.  I think it is great that you hike and study Tai Chi, J.  I know exercise is good for us but I am not very good at doing it.  I have a little puppy who is now 8 months old and should walk her more than I do but tend to leave that to my husband while I stay at home and paint!!!

I had never heard of the molecular genetics test before, Shelly.  I hope yours turns out not to be genetic so that your brothers and children are less at risk.  I must ask about it next time I see the nurse or doctor as I worry about my two sons and daughter too.  I was also told it was something to do with the environment.  I hope you don't have too long to wait for your results. 

Lexi

 


#5

all the madopar leaflet says is to inform your doctor if you are on certain asthma drugs - epinephrine, norepinephrine and isoproterenol. reducing your DA at the same time should help with compulsive behaviour. with a bit of luck you should see big improvements.

 

cheers


#6

Thanks for that.  I feel that the dose of DA I am on is not working so well now so I would like to try Madopar.  I don't see the nurse again for a few weeks but hopefully I will get started on it and see improvements.  I am on Fluticasone for my asthma so maybe that one will be OK. 


#7

Hi Lexi....Love your little dog, so cute. I was diagnosed last year and was put onto RequipXL which i take at night, i was increased to 14mgs but i found it was not helping so much with the symptoms and so i was introduced to Madopar 12.5/50 three times a day and reduced my requip to 10mgs. At first i felt unwell and contacted my nurse, i persevered and within a couple of weeks felt a big improvement with mobility, rigitity and stiffness eased a lot, i felt quite euphoric and the sadness and feeling low and anxiety lifted also. my legs and arms didn't feel so heavy and walking and dancing are so much easier (and i do love to dance)! energy levels have increased and a general sense of well being.............so long may it last!!wink The only downer is that i have an increased appetite (not good) nothing fits!!!! sad facei am sorry that i do not know of the effect with asthma though.....i wish you well and hope to hear from you when you have seen the nurse.

Keep smilingrazz

Dolly


#8

Hi Dolly,  Thank you so much for the info.  Pleased to hear you are doing well on the Madopar.  I am eating loads and putting on weight on the Miraexin so it looks like the Madopar is likely to have the same side effect.  I see the nurse on the 18th so will find out then if I can have it.  Our wee dog is just coming up to 9 months old and in the middle of her first "season" so I am leaving it to my husband to walk her just now.  Your cat looks lovely too.  Thanks again.

Lexi  big grin


#9

I wonder if the over-eating is related to the Dopamine Agonist? Many patients suffer from impulse control disorders as a side effect which can include this,

if so, changing to Levadopa -based drugs such as Sinemet or Madopar often stops it.

GG


#10

Mmmm. I'm not looking forward to starting a drug regime to manage my symptoms....It all sounds rather 'hit and miss' as to suitability although more eating sounds OK!big grin 


#11

Faith, I totally agree with you. For me at the moment my symptoms are manageable and don't like what I've read about possible side effects so I am staying off the drugs, see my neurologist again on Tuesday next week and will get the results of my MRI so will wait and see what she says.

Cheers


#12

Hi GG ....i wish i knew the answer as i seem to be peckish a lot of the time and the weight has increased. I take requip XL at night just 10mgs now, and Madopar 3 times a day i put on a dress and feel like a sack done up in the middle!!!!!! also the runs are a nuisance in the mornings maybe 3 timeseye rolli thought constipation was more likely with PD...i am just the opposite. 

all the best

Dolly